Alert archive / Illinois / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 37, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Mar 31, 2023, 6:28 PM CDT for 4 counties in Illinois. It was in force for 47 min. 24 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 31, 2023, 6:28 PM CDT (23:28 UTC)
- Expired
- Mar 31, 2023, 7:15 PM CDT
- In force
- 47 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bond County, IL, Clinton County, IL, Madison County, IL, Saint Clair County, IL
The radar
The St Louis radar (KLSX), 96 km from the middle of the area, began a volume at 23:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 31, 6:34 PM CDT | HAIL 0.75 | Millstadt, IL | DELAYED REPORT. TIME ESTIMATED FROM RADAR. REPORT FROM MPING: DIME (0.75 IN.). |
| Mar 31, 6:34 PM CDT | HAIL 0.88 | 2 N Millstadt, IL | |
| Mar 31, 6:36 PM CDT | HAIL 1 | 4 N Millstadt, IL | DELAYED REPORT. REPORT FROM MPING: QUARTER (1.00 IN.). |
| Mar 31, 6:37 PM CDT | HAIL 1.75 | 3 Wnw Belleville, IL | |
| Mar 31, 6:38 PM CDT | HAIL 1 | 1 Ese Belleville, IL | |
| Mar 31, 6:38 PM CDT | HAIL 1 | 2 Ssw Belleville, IL | DELAYED REPORT. REPORT FROM MPING: QUARTER (1.00 IN.). |
| Mar 31, 6:39 PM CDT | HAIL 1 | 1 Nnw Belleville, IL | DELAYED REPORT. |
| Mar 31, 6:39 PM CDT | HAIL 1.5 | 3 Wnw Belleville, IL | REPORT FROM MPING: PING PONG BALL (1.50 IN.). |
| Mar 31, 6:40 PM CDT | HAIL 0.88 | Belleville, IL | DIME TO NICKEL SIZE HAIL FALLING IN BELLEVILLE. |
| Mar 31, 6:40 PM CDT | HAIL 1.25 | 1 Wnw Swansea, IL | REPORT VIA FACEBOOK WITH PICTURE. |
| Mar 31, 6:41 PM CDT | HAIL 1 | 1 W Shiloh, IL | DELAYED REPORT, TIME ESTIMATED FROM RADAR. REPORT FROM MPING: QUARTER (1.00 IN.). |
| Mar 31, 6:42 PM CDT | HAIL 1 | 1 Wnw Swansea, IL | CORRECTS PREVIOUS HAIL REPORT FROM 1 WNW SWANSEA. |
| Mar 31, 6:42 PM CDT | HAIL 1.25 | O'Fallon, IL | DELAYED REPORT, TIME ESTIMATED FROM RADAR. REPORT FROM MPING: HALF DOLLAR (1.25 IN.). |
| Mar 31, 6:42 PM CDT | HAIL 1.5 | 1 Wnw Swansea, IL | |
| Mar 31, 6:42 PM CDT | HAIL 1.5 | Belleville, IL | |
| Mar 31, 6:44 PM CDT | HAIL 1.25 | 2 Nw Swansea, IL | DELAYED REPORT, TIME ESTIMATED FROM RADAR. |
| Mar 31, 6:46 PM CDT | HAIL 0.7 | Fairview Heights, IL | |
| Mar 31, 6:47 PM CDT | HAIL 0.88 | O'Fallon, IL | |
| Mar 31, 6:53 PM CDT | HAIL 1.5 | 3 Wnw Belleville, IL | REPORTED VIA FACEBOOK WITH PICTURE. |
| Mar 31, 6:54 PM CDT | HAIL 0.88 | 1 Se Collinsville, IL | |
| Mar 31, 6:54 PM CDT | HAIL 1 | 1 N O'Fallon, IL | SPOTTER OBSERVED ONE INCH HAIL AND MEASURED 65 MPH GUST WITH A HANDHELD ANEMOMETER. |
| Mar 31, 6:54 PM CDT | HAIL 1.5 | 1 Sse O'Fallon, IL | SPOTTER OBSERVED QUARTER SIZE HAIL WITH A FEW STONE SLIGHTLY SMALLER THAN GOLF BALLS. |
| Mar 31, 6:55 PM CDT | HAIL 0.25 | 1 Ne Shiloh, IL | |
| Mar 31, 6:56 PM CDT | HAIL 0.25 | Lebanon, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 16 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 31, 12:28 PM CDT | Tornado Watch | SPC | 11 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.5 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1009 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 646 m²/s²
- 0-3 km storm-relative helicity
- 712 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
135
WUUS53 KLSX 312328
SVRLSX
ILC005-027-119-163-010015-
/O.NEW.KLSX.SV.W.0037.230331T2328Z-230401T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
628 PM CDT Fri Mar 31 2023
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Northwestern Clinton County in south central Illinois...
Bond County in south central Illinois...
Madison County in southwestern Illinois...
Northern St. Clair County in southwestern Illinois...
* Until 715 PM CDT.
* At 628 PM CDT, a severe thunderstorm was located over Centreville,
moving northeast at 80 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Glen Carbon, Troy and Maryville around 640 PM CDT.
St. Jacob and Marine around 645 PM CDT.
Other locations in the path of this severe thunderstorm include
Highland, Alhambra, Pocahontas, Greenville, Sorento, Reno, Mulberry
Grove and Woburn.
This includes the following highways...
Interstate 70 in Illinois between exits 21 and 52.
Interstate 55 in Illinois between exits 23 and 37.
Interstate 64 in Illinois between exits 9 and 19.
This also includes Horseshoe Lake State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 800 PM CDT for southwestern
Illinois. A Tornado Watch also remains in effect until 800 PM CDT for
south central and southwestern Illinois.
For your protection move to an interior room on the lowest floor of a
building.
A Tornado Watch remains in effect until 800 PM CDT for southwestern
Illinois. A Tornado Watch also remains in effect until 800 PM CDT for
south central and southwestern Illinois.
&&
LAT...LON 3866 8960 3843 9014 3867 9018 3900 8984
3900 8959 3902 8959 3903 8958 3903 8925
3900 8925 3899 8926 3879 8926
TIME...MOT...LOC 2328Z 233DEG 68KT 3858 9008
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Glass5 follow-up statements
205
WWUS53 KLSX 312341
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
641 PM CDT Fri Mar 31 2023
ILC005-027-119-163-010015-
/O.CON.KLSX.SV.W.0037.000000T0000Z-230401T0015Z/
Clinton IL-Bond IL-Madison IL-St. Clair IL-
641 PM CDT Fri Mar 31 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR NORTHWESTERN CLINTON AND BOND COUNTIES IN SOUTH CENTRAL
ILLINOIS...MADISON AND NORTHERN ST. CLAIR COUNTIES IN SOUTHWESTERN
ILLINOIS...
At 641 PM CDT, a severe thunderstorm was located over Fairview
Heights, moving northeast at 80 mph.
HAZARD...Golf ball size hail.
SOURCE...Trained weather spotters reported in Belleville.
IMPACT...People and animals outdoors will be injured. Expect damage
to roofs, siding, windows, and vehicles.
This severe storm will be near...
Lebanon around 645 PM CDT.
Other locations in the path of this severe thunderstorm include Glen
Carbon, Troy, Maryville, St. Jacob, Marine, Highland, Alhambra,
Pocahontas, Greenville, Sorento, Reno and Woburn.
This also includes Horseshoe Lake State Park.
This includes the following highways...
Interstate 70 in Illinois between exits 21 and 52.
Interstate 55 in Illinois between exits 23 and 37.
Interstate 64 in Illinois between exits 9 and 19.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 800 PM CDT for southwestern
Illinois. A Tornado Watch also remains in effect until 800 PM CDT for
south central and southwestern Illinois.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3866 8960 3843 9014 3867 9018 3900 8984
3900 8959 3902 8959 3903 8958 3903 8925
3900 8925 3899 8926 3879 8926
TIME...MOT...LOC 2341Z 226DEG 67KT 3859 8997
TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
Glass223
WWUS53 KLSX 312353
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
653 PM CDT Fri Mar 31 2023
ILC005-027-119-163-010015-
/O.CON.KLSX.SV.W.0037.000000T0000Z-230401T0015Z/
Clinton IL-Bond IL-Madison IL-St. Clair IL-
653 PM CDT Fri Mar 31 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR NORTHWESTERN CLINTON AND BOND COUNTIES IN SOUTH CENTRAL
ILLINOIS...EASTERN MADISON AND NORTHERN ST. CLAIR COUNTIES IN
SOUTHWESTERN ILLINOIS...
At 652 PM CDT, a severe thunderstorm was located over St. Jacob,
moving northeast at 80 mph. Another sevee storm was located near
Highland moving northeast at 60 mph.
HAZARD...Ping pong ball size hail.
SOURCE...Trained weather spotters.
IMPACT...People and animals outdoors will be injured. Expect damage
to roofs, siding, windows, and vehicles.
This severe storm will be near...
Highland and Jamestown around 700 PM CDT.
Other locations in the path of this severe thunderstorm include
Pocahontas, Greenville, Reno, Mulberry Grove and Woburn.
This includes the following highways...
Interstate 70 in Illinois between exits 21 and 52.
Interstate 55 in Illinois between exits 23 and 37.
Interstate 64 in Illinois between exits 9 and 19.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 800 PM CDT for southwestern
Illinois. A Tornado Watch also remains in effect until 800 PM CDT for
south central and southwestern Illinois.
This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows.
&&
LAT...LON 3866 8960 3843 9014 3866 9006 3900 8980
3900 8959 3902 8959 3903 8958 3903 8925
3900 8925 3899 8926 3879 8926
TIME...MOT...LOC 2352Z 233DEG 68KT 3872 8975
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
Glass900
WWUS53 KLSX 312359
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
659 PM CDT Fri Mar 31 2023
ILC005-027-119-163-010015-
/O.CON.KLSX.SV.W.0037.000000T0000Z-230401T0015Z/
Clinton IL-Bond IL-Madison IL-St. Clair IL-
659 PM CDT Fri Mar 31 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR NORTHWESTERN CLINTON AND BOND COUNTIES IN SOUTH CENTRAL
ILLINOIS...SOUTHEASTERN MADISON AND NORTHEASTERN ST. CLAIR COUNTIES
IN SOUTHWESTERN ILLINOIS...
At 658 PM CDT, a severe thunderstorm was located over Lebanon, moving
northeast at 55 mph.
HAZARD...Ping pong ball size hail.
SOURCE...Trained weather spotters repored ping pong ball size hail
in O'fallon.
IMPACT...People and animals outdoors will be injured. Expect damage
to roofs, siding, windows, and vehicles.
This severe storm will be near...
St. Jacob around 705 PM CDT.
Marine around 710 PM CDT.
Other locations in the path of this severe thunderstorm include
Highland, Jamestown, Pocahontas, Greenville, Reno, Woburn and
Mulberry Grove.
This includes the following highways...
Interstate 70 in Illinois between exits 21 and 52.
Interstate 64 in Illinois between exits 14 and 19.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 800 PM CDT for south central
and southwestern Illinois.
This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows.
&&
LAT...LON 3853 8990 3861 8998 3894 8970 3900 8959
3902 8959 3903 8958 3903 8925 3900 8925
3899 8926 3879 8926 3866 8960
TIME...MOT...LOC 2358Z 228DEG 49KT 3864 8984
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
Glass053
WWUS53 KLSX 010007
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
707 PM CDT Fri Mar 31 2023
ILC163-010017-
/O.CAN.KLSX.SV.W.0037.000000T0000Z-230401T0015Z/
St. Clair IL-
707 PM CDT Fri Mar 31 2023
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ST. CLAIR COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 800 PM CDT for south central
and southwestern Illinois.
LAT...LON 3866 8965 3867 8986 3887 8961 3896 8953
3898 8950 3902 8950 3903 8925 3900 8925
3899 8926 3879 8926 3866 8960
TIME...MOT...LOC 0007Z 232DEG 68KT 3875 8966
$$
ILC005-027-119-010015-
/O.CON.KLSX.SV.W.0037.000000T0000Z-230401T0015Z/
Clinton IL-Bond IL-Madison IL-
707 PM CDT Fri Mar 31 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR NORTHWESTERN CLINTON...BOND COUNTIES IN SOUTH CENTRAL ILLINOIS
AND SOUTHEASTERN MADISON COUNTIES IN SOUTHWESTERN ILLINOIS...
At 707 PM CDT, a severe thunderstorm was located over Highland,
moving northeast at 80 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
This severe storm will be near...
Jamestown around 710 PM CDT.
Pocahontas and Beaver Creek around 715 PM CDT.
Other locations in the path of this severe thunderstorm include
Greenville, Reno, Mulberry Grove and Woburn.
This includes Interstate 70 in Illinois between exits 30 and 52.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 800 PM CDT for south central
and southwestern Illinois.
This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows.
&&
LAT...LON 3866 8965 3867 8986 3887 8961 3896 8953
3898 8950 3902 8950 3903 8925 3900 8925
3899 8926 3879 8926 3866 8960
TIME...MOT...LOC 0007Z 232DEG 68KT 3875 8966
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
Glass167
WWUS53 KLSX 010011
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
711 PM CDT Fri Mar 31 2023
ILC005-027-119-010021-
/O.EXP.KLSX.SV.W.0037.000000T0000Z-230401T0015Z/
Clinton IL-Bond IL-Madison IL-
711 PM CDT Fri Mar 31 2023
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CLINTON...BOND
COUNTIES IN SOUTH CENTRAL ILLINOIS AND SOUTHEASTERN MADISON COUNTIES
IN SOUTHWESTERN ILLINOIS WILL EXPIRE AT 715 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with this thunderstorm.
A Tornado Watch remains in effect until 800 PM CDT for south central
and southwestern Illinois.
LAT...LON 3866 8965 3867 8986 3887 8961 3896 8953
3898 8950 3902 8950 3903 8925 3900 8925
3899 8926 3879 8926 3866 8960
TIME...MOT...LOC 0011Z 233DEG 68KT 3879 8960
$$
GlassWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 2:34 PM CDT, 3 hours 54 minutes earlier.
Area forecast discussion, Mar 31, 2:34 PM CDT, 3 hours 54 minutes before
Area Forecast Discussion
National Weather Service Saint Louis MO
234 PM CDT Fri Mar 31 2023
.SHORT TERM... (Through Late Saturday Night)
Issued at 234 PM CDT Fri Mar 31 2023
As of 2PM, we were beginning to see more in the way of surface
based instability spreading across the entire forecast area as the
best moisture just ahead of the front is pushing into our area.
With a very strong wind field, especially aloft, we continue to
expect severe thunderstorms to develop ahead of the front as it
moves east this afternoon and evening. All severe hazards will be
possible, including large hail. However, the greatest threats will
likely be from damaging winds and tornadoes. Storms will be fast
moving and exit the area early this evening.
Winds shift to the southwest behind the initial front, with a
secondary front (with actual cold air behind it) bringing a shift
to westerly winds during the overnight. This secondary front
brings the cold advection which will aid in low level mixing and
transporting the higher winds from aloft down toward the surface
in the form of strong wind gusts. The Wind Advisory continues into
midday Saturday across the northern half of the area where the
potential for gusts over 45 MPH is highest. It will turn much
colder as well, especially considering the widespread 70+
temperatures we've seen today. Tomorrow will top out only in the
50s. Winds decrease in the second half of the day as the low
pressure system continues to pull away to the east. Temperatures
fall off into the 30s tonight.
Kimble
.LONG TERM... (Sunday through Next Friday)
Issued at 234 PM CDT Fri Mar 31 2023
The colder conditions don't last long. We quickly transition
toward upper level ridging by early next week. Surface high
pressure shifting to the east will allow a southerly low level
flow to return on Sunday with the temperature warming back into
the 60s to low 70s.
Another trough digs into the western US on Monday, with its
primary trough axis moving out into the Plains on Tuesday. The
southerly flow ahead of the trough will reintroduce moisture out
into the Plains and set the stage for another round of strong to
severe thunderstorms. How exactly this pans out is still
uncertain, but there's been better agreement on the timing with
the latest model runs than there has been in prior days. The
threat for our area seems centered on late Tuesday into Tuesday
night. There's significant instability and shear available, with
supercells the likely storm mode and all severe weather types
possible. One concern is the timing of the trough with the best
forcing for storms coming through overnight when surface based
instability may be harder to come by.
Showers and storms may begin as early as Monday as a warm front
sets up across our area, so the best chance of showers and storms
will be along and north of the front in the northern half of the
forecast area. Storms in this environment would be elevated, and
any severe weather threat should be limited to hail. It's Tuesday
when the best chance of surface based instability across the
entire are exists, and thus the greatest chance of severe weather.
This is consistent with the SPC Day 5 outlook.
NBM hangs on to POP on Wednesday, but we believe with the growing
consensus on timing that the shower and thunderstorm threat will
be ending quickly early Wednesday mornith the threat being during the night, surface based
instability may be harder to come by during the period of stronger
forcing. So while all severe weather threats are possible, the
threat for our area may lean more toward large hail and perhaps
some damaging wind gusts if storms are no longer surface based
when they arrive.ing. Future runs of the NBM will likely pull
back on POP Wednesday as our area will largely be behind a cold
front at that point. Temperatures ahead of the front on Tuesday
are likely to soar into the 80s which contributes to the greater
instability potential. Behind the front we drop down into the 50s
again through Thursday.
Kimble
&&
.AVIATION... (For the 18z TAFs through 18z Saturday Afternoon)
Issued at 1218 PM CDT Fri Mar 31 2023
Primary concern for TAFs today is timing and impact of
thunderstorms across the area. Multiple rounds of fast moving thunderstorms
are possible, which makes narrowing down timing much more
difficult. TEMPO was the best way to handle it as conditions would
be brief when they occur. Severe storms are possible with large
hail, damaging winds, and tornadoes all possible. The most
organized timing of the storms will be with a cold front moving in
from the west this evening and that's when much of the TEMPO
groups for TS is centered around. Winds will be strong ahead of
and behind the front, with the strongest gusts likely in
thunderstorms as well as behind the front tonight into tomorrow
morning when 40KT or higher gusts are possible. An area of lower
ceilings (MVFR) is possible tomorrow morning mainly in the north
affecting Quincy but could reach as far south as St Louis.
Kimble
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Wind Advisory until 1 PM CDT Saturday for Audrain MO-Boone MO-
Callaway MO-Cole MO-Franklin MO-Gasconade MO-Jefferson MO-
Knox MO-Lewis MO-Lincoln MO-Marion MO-Moniteau MO-Monroe MO-
Montgomery MO-Osage MO-Pike MO-Ralls MO-Saint Charles MO-
Saint Louis City MO-Saint Louis MO-Shelby MO-Warren MO.
Wind Advisory until 1 AM CDT Saturday for Crawford MO-Iron MO-
Madison MO-Reynolds MO-Saint Francois MO-Sainte Genevieve
MO-Washington MO.
IL...Wind Advisory until 1 PM CDT Saturday for Adams IL-Bond IL-Brown
IL-Calhoun IL-Clinton IL-Fayette IL-Greene IL-Jersey IL-
Macoupin IL-Madison IL-Marion IL-Monroe IL-Montgomery IL-
Pike IL-Saint Clair IL-Washington IL.
Wind Advisory until 1 AM CDT Saturday for Randolph IL.
&&
WFO LSXHazardous weather outlook, Mar 31, 4:13 AM CDT, 14 hours 15 minutes before
Hazardous Weather Outlook National Weather Service St Louis MO 413 AM CDT Fri Mar 31 2023 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-011200- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 413 AM CDT Fri Mar 31 2023 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. Thunderstorms are expected across most of the area today...mainly this afternoon and evening. Some of the thunderstorms this afternoon and evening may be severe with damaging winds, large hail, and possible tornadoes. Winds this afternoon will gust as high as 50 mph at times. Please see the Wind Advisory for more information. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Winds on Saturday will continue to gust up to 50 mph at times...mainly along and north of the Missouri River, as well as along and north of Interstate 64 in Illinois. Please see the Wind Advisory for more information. There is a chance of thunderstorms across portions of the area again Sunday night through Tuesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed this afternoon and evening. Carney
In the hours before
Local storm report, Mar 31, 5:41 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
541 PM CDT FRI MAR 31 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0538 PM HAIL 1 SW LATTY 37.97N 90.90W
03/31/2023 E0.88 INCH WASHINGTON MO TRAINED SPOTTER
&&
MMGLocal storm report, Mar 31, 6:02 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
602 PM CDT FRI MAR 31 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0544 PM HAIL 1 S KAMPSVILLE 39.30N 90.63W
03/31/2023 E0.70 INCH CALHOUN IL TRAINED SPOTTER
TIME ESTIMATED BY RADAR.
&&
MAPLESLocal storm report, Mar 31, 6:10 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
610 PM CDT FRI MAR 31 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0553 PM NON-TSTM WND GST 3 NNE ASHLAND 38.82N 92.22W
03/31/2023 M59 MPH BOONE MO ASOS
NON-THUNDERSTORM GUST FROM THE ASOS AT
COLUMBIA REGIONAL AIRPORT.
&&
MAPLESLocal storm report, Mar 31, 6:12 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
612 PM CDT FRI MAR 31 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0506 PM NON-TSTM WND GST 3 N ORCHARD FARMS 38.93N 90.43W
03/31/2023 M63 MPH ST. CHARLES MO ASOS
NON-THUNDERSTORM WIND GUST FROM SMART FIELD
ASOS.
&&
MAPLESLocal storm report, Mar 31, 6:21 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
621 PM CDT FRI MAR 31 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL POTOSI 37.94N 90.78W
03/31/2023 E0.70 INCH WASHINGTON MO AMATEUR RADIO
RELAYED REPORT.
&&
MAPLESLocal storm report, Mar 31, 6:23 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
623 PM CDT FRI MAR 31 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM HAIL ELSBERRY 39.17N 90.79W
03/31/2023 E0.50 INCH LINCOLN MO PUBLIC
&&
MMGThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 12:40 PM CDT | Severe Thunderstorm Warning | LSX | Adams, Pike | 50 min |
| Mar 31, 1:15 PM CDT | Severe Thunderstorm Warning | LSX | Brown | 23 min |
| Mar 31, 3:49 PM CDT | Severe Thunderstorm Warning | LSX | Adams, Pike | 41 min |
| Mar 31, 4:02 PM CDT | Tornado Warning | LSX | Adams, Pike | 43 min |
| Mar 31, 4:27 PM CDT | Severe Thunderstorm Warning | LSX | Adams, Pike | 33 min |
| Mar 31, 4:35 PM CDT | Tornado Warning | LSX | Adams, Brown, Pike | 40 min |
| Mar 31, 4:41 PM CDT | Severe Thunderstorm Warning | LSX | Calhoun, Pike | 34 min |
| Mar 31, 5:05 PM CDT | Tornado Warning | LSX | Calhoun, Greene, Jersey | 40 min |
| Mar 31, 5:09 PM CDT | Severe Thunderstorm Warning | LSX | Calhoun, Greene, Pike | 51 min |
| Mar 31, 5:40 PM CDT | High Wind Warning | LSX | Adams, Brown, Pike | 3 hr |
| Mar 31, 6:24 PM CDT | Severe Thunderstorm Warning | LSX | Monroe | 23 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.